Paracetamol

One Important Reason Why Parents Must Stop Giving Babies Paracetamol After Immunization

One Important Reason Why Parents Must Stop Giving Babies Paracetamol After Immunization.

See all the latest health news in Nigeria here

Mothers have been warned to stop administering the drug to their babies after immunization.

Dr Aliyu Sokomba, a Public Health Physician with Ahmadu Bello University Teaching Hospital, Zaria Kaduna State gave this warning.

The Physician who works at the Department of Community Medicine said the pain killer could damage the liver of the babies.

Sokomba said that paracetamol masks the reaction of the vaccine.

During a chat with PUNCH Healthwise Dr Sokomba advised parents on abnormal reactions after immunization.

Read the latest health news in Nigeria about Lupus

The former President of the Nigerian Association of Resident Doctors urged parents to take their wards to the hospital.

The doctor stated that sometimes the baby may not be reacting to the vaccine. So, it is important to see a doctor.

He said:

 “After vaccination, if the mother goes home and gives the baby paracetamol, she will not see or know what is really happening to the baby because paracetamol will mask the reaction until it gets out of hand.

“Paracetamol will mask the reaction the mother would have ordinarily seen, which would make her take the baby back to the hospital for proper evaluation. The reaction is a spectrum. Some babies don’t react at all. They will take the vaccine and be normal. Some babies’ reactions are mild, moderate and severe.

“Because mothers do not have the capacity to know when their babies are reacting to the vaccine, that is why they are told to bring them back to the hospital if they notice anything, for proper evaluation.

‘We don’t want the effect of the vaccine to be masked by paracetamol. Just bring the child back for further evaluation to determine whether the child is reacting to the vaccine or there are other health issues. Paracetamol is injurious to the liver of a baby because it has not developed enough.”

Paracetamol and other drugs are poison

The physician describes drugs generally as poison especially when they are used wrongly.

Trending: Jada Pinkett: Four Facts You Must Know About Alopecia Areata

He explained:

“Again, this paracetamol is a drug and all drugs are poison on the other hand. Now, the liver of the children is the one that metabolises paracetamol and this liver has not been well developed. That is why we don’t want mothers to bombard their children with paracetamol.”

He further reiterated the importance of exclusive breastfeeding for the first six months of the babies.

“We advocate that babies be exclusively breastfed for the first six months of life.  Breast milk has all that the baby needs. It has food, water and antibiotics that is enough to take care of the baby,” he added.

Spread the love

Leave a Reply

Your email address will not be published.

%d bloggers like this: